A semi-classical limit of the gauge/string correspondence

Research output: Contribution to journalArticle

805 Scopus citations

Abstract

A world-sheet sigma model approach is applied to string theories dual to four-dimensional gauge theories, and semi-classical soliton solutions representing highly excited string states are identified which correspond to gauge theory operators with relatively small anomalous dimensions. The simplest class of such states are strings on the leading Regge trajectory, with large spin in AdS5. These correspond to operators with many covariant derivatives, whose anomalous dimension grows logarithmically with the space-time spin. In the gauge theory, the logarithmic scaling violations are similar to those found in perturbation theory. Other examples of highly excited string states are also considered.

Original languageEnglish (US)
Pages (from-to)99-114
Number of pages16
JournalNuclear Physics B
Volume636
Issue number1-2
DOIs
StatePublished - Aug 12 2002

All Science Journal Classification (ASJC) codes

  • Nuclear and High Energy Physics

Fingerprint Dive into the research topics of 'A semi-classical limit of the gauge/string correspondence'. Together they form a unique fingerprint.

  • Cite this